Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 20, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 26, 2016, 3:32 PM CDT for Coles County, Edgar County, Illinois. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2016, 3:32 PM CDT (20:32 UTC)
- Expired
- Apr 26, 2016, 3:56 PM CDT
- In force
- 24 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Coles County, IL, Edgar County, IL
The radar
The Lincoln radar (KILX), 128 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 3:03 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 449 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
291
WUUS53 KILX 262032
SVRILX
ILC029-045-262115-
/O.NEW.KILX.SV.W.0020.160426T2032Z-160426T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
332 PM CDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN COLES COUNTY IN EAST CENTRAL ILLINOIS...
SOUTHWESTERN EDGAR COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 415 PM CDT
* AT 331 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RARDIN...OR 9
MILES NORTHEAST OF CHARLESTON...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OAKLAND...KANSAS...ASHMORE...BROCTON...REDMON...RARDIN...ISABEL...BORTON
AND BUSHTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3951 8779 3953 8815 3964 8818 3965 8813
3965 8806 3967 8806 3969 8800 3969 8797
3970 8797 3973 8785
TIME...MOT...LOC 2031Z 256DEG 16KT 3959 8806
HAIL...1.00IN
WIND...60MPH
$$
ONTON1 follow-up statement
367
WWUS53 KILX 262056
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
356 PM CDT TUE APR 26 2016
ILC029-045-262103-
/O.CAN.KILX.SV.W.0020.000000T0000Z-160426T2115Z/
COLES-EDGAR-
356 PM CDT TUE APR 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COLES AND
SOUTHWESTERN EDGAR COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL....
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
EAST CENTRAL ILLINOIS.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT
FOR THE EAST CENTRAL PORTION OF EDGAR COUNTY UNTIL 415 PM.
LAT...LON 3951 8779 3953 8815 3964 8818 3965 8813
3965 8806 3967 8806 3969 8800 3969 8797
3970 8797 3973 8785
TIME...MOT...LOC 2055Z 256DEG 16KT 3962 8792
$$
ONTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:43 PM CDT, 49 minutes earlier.
Area forecast discussion, Apr 26, 2:43 PM CDT, 49 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 243 PM CDT TUE APR 26 2016 .SHORT TERM...(Tonight) ISSUED AT 243 PM CDT Tue Apr 26 2016 A cold front near I-72 will accelerate southward across southeast IL by early this evening. Large MCS over central/ne MO and western IL (west of PIA and SPI) will spread widespread showers and scattered thundestorms eastward across central and east central/southeast IL rest of this afternoon and then diminish and past east into IN by early evening. Strongest part of line is a bow echo moving toward St Louis metro and areas south, and to track eastward aross southern IL. Severe thunderstorm watch til 7 pm for Scott, Morgan, Sangamon, Christian, Shelby, Effingham and Clay counties. Isolated to scattered showers/thunderstorms recently develop ahead of MCS in moderaterly unstable warm sector south of I-72 with Capes 2000-2600 J/kg. Bulk shear is 30-38 kts so a few of these thunderstorms could become strong to even severe with damaging winds and large hail. Brunt of CWA should be dry by mid evening, but this will be short lived. 999 mb surface low pressure over central KS to deepen to 993 mb as it moves into southeast Nebraska by Wed morning and pulls frontal boundary back northeast toward southwest IL. Showers and scattered thunderstorms to spread ne into central and southeast IL overnight especially late tonight into Wed. Lows tonight range from around 50F from Peoria and Bloomington north to around 60F in southeast IL from I-70 south. && .LONG TERM...(Wednesday through Tuesday) ISSUED AT 243 PM CDT Tue Apr 26 2016 Energy rounding base of upper-level low centered over central Rockies will be our next weather maker starting early Wednesday. While this system will bring periods of showers/storms to the area into Thursday, the severe threat should stay south of the area given mainly sub 1000 j/kg CAPE values, and modest bulk shear values (30- 35 kts). A lull in the rainfall threat is anticipated later Thursday into Friday as Wednesday's system departs, and as southwestern U.S. troffing reloads. The next in our recent series of disturbances will arrive for the weekend, along with a renewed threat of showers/storms. While there are still differences in the details of the weekend system, it is still looking wet overall. The slow moving weekend system will depart by early next week, bringing another lull in the rainfall. Temperatures will trend downward heading into midweek, but still hang near seasonal normals. So, it appears we have seen the last of the 80 degree highs for at least a week or two. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1259 PM CDT Tue Apr 26 2016 Major adjustments to earlier forecasts with large MCS over central/ne MO, southeast IA and west central IL tracking ESE across central IL during this afternoon. This MCS is tracking further northward and quicker than earlier forecasted by high res models. Thunderstorms with MVFR conditions will be possible during mid and late afternoon and exiting ESE of DEC and CMI by 00Z/7 pm. SPC keeps the threat of severe storms sw of SPI this afternoon as a strong to severe bowing line heading east toward St Louis metro and to affect areas south of SPI and DEC during mid and late afternoon. Low stratus deck of cloud from 500-1500 ft over northern IL north of I-80 could be advected southward into central IL overnight into Wed morning on increasing ne winds behind a cold front that is currently near I-72. Cold front projected to track into southeast IL late this afternoon and early evening. Currently have fairly light and variably winds over central IL and these winds to become NE and increase to 10-16 kts and gusts of 18-23 kts later tonight into Wed morning as winds veer east. Another area of showers and thunderstorms to spread ne into central IL later tonight and especially Wed morning with MVFR conditions prevailing and possibly even IFR. && .ILX Watches/Warnings/Advisories... NONE. && SHORT TERM...07 LONG TERM...BAK AVIATION...07
Hazardous weather outlook, Apr 26, 3:15 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 315 PM CDT TUE APR 26 2016 ILZ027>031-036>038-271100- FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 315 PM CDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND AGAIN LATER TONIGHT MAINLY SOUTH OF I-74. AT THIS TIME IT APPEARS ANY THREAT FOR SEVERE WEATHER WILL BE SOUTH OF THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY INTO THURSDAY. ALTHOUGH THE GREATER THREAT FOR ORGANIZED SEVERE WEATHER APPEARS TO BE TO OUR SOUTH...A FEW OF THE THUNDERSTORMS ON WEDNESDAY MAY BE CAPABLE OF PRODUCING SMALL HAIL. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS FROM FRIDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ040>042-047>052-271100- CASS-CHRISTIAN-LOGAN-MASON-MENARD-MORGAN-SANGAMON-SCHUYLER-SCOTT- 315 PM CDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ALONG A COLD FRONT PRESSING SOUTH OF I-72. A FEW THUNDERSTORMS COULD BE STRONG TO POTENTIALLY SEVERE SOUTH OF I-72 WITH DAMAGING WINDS AND HAIL POSSIBLE THIS AFTERNOON. THE THUNDERSTORM CHANCES WILL RETURN OVERNIGHT ACROSS THE AREA ESPECIALLY LATE. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER WAVE OF SHOWERS AND THUNDERSTORM IS EXPECTED AGAIN WEDNESDAY INTO THURSDAY. ALTHOUGH THE GREATER THREAT FOR ORGANIZED SEVERE WEATHER APPEARS TO BE JUST TO OUR SOUTH...A FEW OF THE THUNDERSTORMS ON WEDNESDAY MAY BE CAPABLE OF PRODUCING GUSTY WINDS AND SMALL HAIL. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS FROM FRIDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SOUTH OF I-72 THIS AFTERNOON. ILZ043>046-053>055-271100- CHAMPAIGN-DE WITT-DOUGLAS-MACON-MOULTRIE-PIATT-VERMILION- 315 PM CDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO EARLY EVENING ALONG A COLD FRONT SOUTH OF I-72 AND PRESSING SOUTHWARD. A FEW STRONG TO SEVERE STORMS WITH HAIL COULD OCCUR SOUTH OF I-72 INTO EARLY EVENING. THE THUNDERSTORM CHANCES WILL INCREASE AGAIN LATE TONIGHT ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER WAVE OF SHOWERS AND THUNDERSTORM IS EXPECTED WEDNESDAY INTO THURSDAY. AT THIS TIME IT APPEARS THE GREATER THREAT FOR ORGANIZED SEVERE WEATHER WILL BE JUST TO OUR SOUTH...ALTHOUGH A FEW OF THE STORMS WEDNESDAY MAY PRODUCE GUSTY WINDS AND SMALL HAIL. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS FROM FRIDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY EVENING FROM CHARLESTON/MATTOON AND PARIS SOUTH. ILZ056-057-061>063-066>068-071>073-271100- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EDGAR-EFFINGHAM-JASPER- LAWRENCE-RICHLAND-SHELBY- 315 PM CDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE LIKELY INTO EARLY EVENING. A FEW THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS ALONG WITH FREQUENT LIGHTNING AND HEAVY RAINS. THE THUNDERSTORM CHANCES WILL INCREASE AGAIN LATER TONIGHT ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER WAVE OF SHOWERS AND THUNDERSTORM IS EXPECTED WEDNESDAY INTO THURSDAY. A FEW THUNDERSTORMS COULD BE STRONG TO POTENTIALLY SEVERE SOUTH OF I-70 ON WEDNESDAY AFTERNOON AND EVENING WHICH MAY PRODUCE DAMAGING WINDS AND HAIL. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS BEGINNING FRIDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY EVENING. 07
In the hours before
Special weather statement, Apr 26, 1:53 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
153 PM CDT TUE APR 26 2016
ILZ061-261930-
SHELBY-
153 PM CDT TUE APR 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHELBY COUNTY UNTIL
230 PM CDT...
AT 152 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ASSUMPTION...OR 12 MILES NORTHWEST OF SHELBYVILLE...MOVING NORTHEAST
AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WESTERVELT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
CENTRAL ILLINOIS.
LAT...LON 3949 8903 3959 8902 3966 8885 3965 8885
3949 8876 3945 8901
TIME...MOT...LOC 1852Z 246DEG 13KT 3953 8897
ONTONSpecial weather statement, Apr 26, 2:54 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
254 PM CDT TUE APR 26 2016
ILZ054-262030-
MOULTRIE-
254 PM CDT TUE APR 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MOULTRIE COUNTY
UNTIL 330 PM CDT...
AT 254 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SULLIVAN...MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SULLIVAN...ALLENVILLE AND KIRKSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
CENTRAL ILLINOIS.
LAT...LON 3950 8862 3951 8864 3952 8864 3952 8868
3958 8871 3966 8848 3950 8847
TIME...MOT...LOC 1954Z 249DEG 11KT 3956 8861
ONTONLocal storm report, Apr 26, 2:59 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
259 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM HAIL 2 S SULLIVAN 39.57N 88.61W
04/26/2016 E1.00 INCH MOULTRIE IL MESONET
SWOP REPORT
&&
GEELHARTLocal storm report, Apr 26, 3:27 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
327 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM HAIL 5 ENE WINDSOR 39.47N 88.51W
04/26/2016 E1.00 INCH MOULTRIE IL PUBLIC
PEA TO QUARTER SIZE HAIL FOR OVER 10 MINUTES. PUBLIC
REPORT VIA WAND-TV FACEBOOK PAGE
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 1:53 PM CDT | Special Weather Statement | ILX | Shelby | 37 min |
| Apr 26, 2:54 PM CDT | Special Weather Statement | ILX | Moultrie | 36 min |
| Apr 26, 3:00 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Moultrie | 45 min |
| Apr 26, 3:36 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 39 min |
| Apr 26, 4:08 PM CDT | Flash Flood Warning | ILX | Coles, Moultrie | 3 hr |
| Apr 26, 4:14 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 29 min |
| Apr 26, 4:20 PM CDT | Flash Flood Warning | ILX | Edgar | 3 hr |
| Apr 26, 4:38 PM CDT | Special Weather Statement | ILX | Clay | 22 min |
| Apr 26, 5:14 PM CDT | Special Weather Statement | ILX | Lawrence, Richland | 46 min |
| Apr 26, 5:35 PM CDT | Special Weather Statement | ILX | Crawford | 40 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.